Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue and vertigo?
Feb 9, 1998

Hi,

I'm having trouble with fatigue and vertigo, as are some of my HIV+ friends. My legs sometimes feel very "wobbly" and this gives me a problem that feels a lot like vertigo, especially when using the stairs or escalators (the worst.) I don't think the fatigue could be wasting-related, since I've gained 5 pounds over 2 years of HIV treatment. I'm wondering is this fatigue and attendant vertigo is HIV-related or treatment-related. FYI, I am taking Viracept, Epivir, Retrovir, Bactrim and Diflucan.

Response from Mr. Molaghan

Hello

Fatigue and dizziness that feels like vertigo can be signs of anemia. If your Red blood cell count is low, it can cause decreased oxygen delivery to important cells of the body including the muscles (wobbly legs) and brain (dizziness). Two of the medicines that you are taking (Retrovir and Bactrim) can cause some suppression of the bone marrow and result in anemia. Discuss these symptoms with your physician and review your complete blood count (CBC). If you are anemic, you may benefit from treatment with Procrit. Even if your CBC is normal, these symptoms need to be evaluated by your medical provider. It might alsbe wise to review your nutritional habits. Good luck. Let me know how things turn out.


Previous
Anemia & Blood Transfusion
Next
Energy level up... is it the Testosterone?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement